Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

158 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Planning to conceive. Is it safe to take gluconorm r for PCOD?

Answered by
Dr.
Dr. Sree Gouri SR

OBGYN

Practicing since :2006

Answered : 5164 Questions

default
Posted on Mon, 7 Jan 2013 in Women's Health
Question: I have recently detected with PCOD, and she has prescribed me tablet Gluconorm R (500mg)
I wanted to check if this is fine for me.
I am 30 year female , married 5 months back, planning pregrency and my current weight is 79KG.
doctor
Answered by Dr. Sree Gouri SR 25 hours later
Hi,
Thanks for the query.

Poly cystic ovary disease is characterized by menstrual irregularities like delayed or absence of periods, anovulation and insulin resistance etc.
Metformin is a insulin sensitizer and helps in treating the insulin resistance of the PCOD.
By this it also helps in hormonal regularization. Which will increase the chances of pregnancy.
So you can continue taking gluconorm R as prescribed by your doctor.
Along with this decreasing the body weight and maintaining ideal weight for your height will help in treating the PCOD.
Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sree Gouri SR 53 minutes later
thanks for your reply but my blood sugar levels are fine and in the limit.
Also my other hormonal tests are under control and insulin resistance.
I got checked on 2nd day of my period.
could you still suggest to take Gluconorm daily twice?

Rehards,
XXXXXXX
doctor
Answered by Dr. Sree Gouri SR 6 hours later
Hi XXXXXXX

If there is no insulin resistance according to the reports, then the role of insulin sensitizer is doubtful.
So you can stop using after consulting your doctor. And try to reduce your weight which will help in treating PCOD.
Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Insulin

doctor1 MD

dr i am diabetic patent. at random my diabetic is 503 at abt 5-30 in the eveningi take gluconorm SR twice aday .and 15 insulin every day. but still it is not in control. iam having some urinal infection also now adays for the last 15 days .due to whcih it is very troublesome. pl tell me a remedy..thanks

doctor1 MD

hello. i am a 24 yr old female. i have asthma. For the past 6 years i experiance bouts of extreme fatigue, swollen chin and auxillary nodes, diarrhea, muscle pain and weakness, small headaches, gerd, and my skin is always tender to the touch to the point were hugs are painful and also something as small as snapping my fingers hurts. It also seem sthat my tolerance for pain has greatly diminished. Also, i have no to low sex drive and my mentral cycles have always been irregular, ocurring from 2-3 months, where now i have gone 6 months without one, occuring. I have had a million blood tests at the doctors and he can never seem to find anything physically wrong with me other than insulin resistance. I was reading about cfs/ fibro and wondering if this sounds like what it could be. Medical history: Asthma 20 yrs.(i have been intubated twice due to asthma attacks) Insulin Resistance. I had a diagnosis of ebv in 2004. I currently take albuterol inhaler and prednisone on and off as needed for about a weeks time for the past 15 yrs.

doctor1 MD

I have friend who has hep C and diabetes 2. He was in the hospital for dehydration and heat exhaustion. They hydrated him and he responded quite well. All his vitals were good. They put him on an IV drip with ativan and hydrocone, something for gastric acid and insulin. He has never had insulin before. But he started to shiver and tremble. He was on this drip for two days. He cannot function very well now. It is hard for him to control his elimination functions and he tremble quite a bit. I feel that the hydrocodone affect him very bad it was 5/500 because of the tylenol in it. . Before he dehydrated, he had a panel done and he was stable in all areas. His liver enzymes were elevated a little; but he was basically stable. What can he take to help recover?                                                                  

doctor1 MD

I experience the following : foggy memory , extreme hunger pangs while sleeping and this continues until morning followed by immediate excretion of all previous nights dinner .This happens after my first introduction of a piece of food or drink (water) before breakfast. I eat but do not get the feeling of being full.I eat alot but dont seem to be bulking up. I am slim 5 3 and 53 kgs 24year old female.I have history of hypoglaecemia and high insulin

doctor1 MD

Can I reverse a possible chance that I have Typ 2 diebetties ?

doctor1 MD

Hi Doctor my wife is 25 weeks pregnant. We recently got RBS GCT Test on empty stomach with 50mg glucose[1 hour after] for her. results are a follows: 190 mg/dl Please suggest the demerits of having this level and also advice methods to reduce the...

doctor1 MD

Getting high Blood Urine checks +++ fasting this morning. Positive all day yesterday. This has happened a couple of times in past 6 moths then stops for a while . No other symptoms, no thirst, I am overly tired and didnt want to get up this...